Alert archive / Florida / Wind Chill Advisories in 2011
Wind Chill Advisory 2, NWS Jacksonville, FL
NWS Jacksonville, FL issued this wind chill advisory at Jan 11, 2011, 3:02 PM EST for 6 counties in Florida. It took effect at Jan 12, 2011, 3:00 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2011, 3:02 PM EST (20:02 UTC)
- In effect from
- Jan 12, 2011, 3:00 AM EST
- Expired
- Jan 12, 2011, 10:00 AM EST
- In force
- 7 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 77 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
457 WWUS42 KJAX 112002 WSWJAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 302 PM EST TUE JAN 11 2011 FLZ024-025-032-033-121000- /O.NEW.KJAX.WC.Y.0002.110112T1000Z-110112T1500Z/ NASSAU-DUVAL-CLAY-ST JOHNS- INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE... GREEN COVE SPRINGS...ST AUGUSTINE 302 PM EST TUE JAN 11 2011 ...WIND CHILL ADVISORY IN EFFECT FROM 5 AM TO 10 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 10 AM EST WEDNESDAY. LOWS DROPPING TO THE LOWER AND MID 30S AND WINDS AROUND 10 TO 15 MPH WILL COMBINE TO PRODUCE WIND CHILL VALUES IN THE MID 20S WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
2 follow-up statements
353 WWUS42 KJAX 120104 WSWJAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 804 PM EST TUE JAN 11 2011 FLZ020>023-030-031-035-036-121500- /O.EXB.KJAX.WC.Y.0002.110112T0800Z-110112T1500Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY... MACCLENNY...LAKE BUTLER...STARKE...TRENTON...GAINESVILLE 804 PM EST TUE JAN 11 2011 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 10 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 AM EST WEDNESDAY. LOW TEMPERATURES DROPPING TO THE LOWER AND MID 30S AND WINDS AROUND 10 TO 15 MPH WILL COMBINE TO PRODUCE WIND CHILL VALUES IN THE LOWER TO MIDDLE 20S LATE TONIGHT AND WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ FLZ024-025-032-033-121500- /O.EXT.KJAX.WC.Y.0002.110112T0800Z-110112T1500Z/ NASSAU-DUVAL-CLAY-ST JOHNS- INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE... GREEN COVE SPRINGS...ST AUGUSTINE 804 PM EST TUE JAN 11 2011 ...WIND CHILL ADVISORY NOW IN EFFECT FROM 3 AM TO 10 AM EST WEDNESDAY... LOW TEMPERATURES DROPPING TO THE LOWER AND MID 30S AND WINDS AROUND 10 TO 15 MPH WILL COMBINE TO PRODUCE WIND CHILL VALUES IN THE LOWER AND MIDDLE 20S LATE TONIGHT AND WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
586 WWUS42 KJAX 120936 AAA WSWJAX URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 436 AM EST WED JAN 12 2011 FLZ020>025-030>033-035-036-121500- /O.CON.KJAX.WC.Y.0002.000000T0000Z-110112T1500Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA- INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY... MACCLENNY...FERNANDINA BEACH...JACKSONVILLE...LAKE BUTLER... STARKE...GREEN COVE SPRINGS...ST AUGUSTINE...TRENTON... GAINESVILLE 436 AM EST WED JAN 12 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. LOW TEMPERATURES DROPPING TO THE LOWER AND MID 30S AND WINDS AROUND 10 TO 15 MPH WILL COMBINE TO PRODUCE WIND CHILL VALUES IN THE LOWER TO MIDDLE 20S THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 11, 9:49 AM EST, 5 hours 13 minutes earlier.
Area forecast discussion, Jan 11, 9:49 AM EST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
949 AM EST TUE JAN 11 2011
...REMAINING MOSTLY CLOUDY AND UNSEASONABLY COOL TODAY...
.UPDATE...BROAD MID-UPPER TROUGHING EXISTS OVER THE CENTRAL U.S.
WITH DRY AIR ALOFT OVER THE FORECAST REGION. SATELLITE IMAGERY
SHOWS LOW CLOUDS BLANKETING MUCH OF THE SE U.S. WITH A COLD
AIRMASS IN PLACE. LOWS THIS MORNING WERE IN THE LOWER 30S OVER
OUR FAR NRN ZONES AND MAY HAVE EXPERIENCED A VERY BRIEF TIME OF
FREEZING FOG. CEILINGS OVER THE REGION ARE MAINLY IN THE 200-600
FT RANGE WITH FOG PREVALENT. LOCALLY DENSE FOG THIS MORNING
CONTINUES IN A FEW SPOTS BUT IS IMPROVING TO HALF A MILE OR MORE
RECENTLY. A SECONDARY PUSH OF COLD AIR IS UPSTREAM OVER MS AND AL
THAT WILL MOVE INTO THE REGION LATE THIS AFTERNOON AND EARLY
EVENING.
EARLY VIS SHOWS THAT SOME BREAKS IN THE CLOUDINESS MAY OCCUR THROUGH
EARLY AFTERNOON BUT GENERALLY EXPECT MOSTLY CLOUDY CONDS TO CONTINUE
DUE TO WEAK ISENTROPIC DOWNGLIDE AND THE VERY STRONG INVERSION AT
2 KFT ON THE 12Z MORNING SOUNDING. HIGH TEMPS WERE PREVIOUSLY
TRIMMED BACK FROM 00Z MOS GUIDANCE DUE TO THE EXTENSIVE CLOUD
COVER AND LOOK ON TRACK AT THIS TIME. INDICATIONS BASED ON THE RUC
SHOW TEMPS MAY BE A BIT COOLER SO MAY TWEAK THESE IN THE GRIDS.
HIGHS IN THE MID 40S EXPECTED N ZONES TO NEAR UPPER 50S TO LOWER
60S S ZONES.
&&
.AVIATION...LIFR CONDS AT ALL TAFS AND THESE CONDS EXPECTED TO
PERSIST TIL AT LEAST 16Z. CIGS ARE ANTICIPATED TO LIFT TO IFR BY
17Z. THREAT OF DENSE FOG HAS DIMINISHED NOW. MVFR CIGS ANTICIPATED
BY AROUND 18Z WITH EXCEPTION OF SSI WHERE LOW CIGS DOWN NEAR IFR
WILL BE POSSIBLE BASED ON LATEST GUIDANCE. NO YET TOTALLY SOLD ON
VFR BUT BEST CHANCES WOULD APPEAR TO BE AT GNV WHERE MOISTURE
DEPTH IS MORE SHALLOW THAN JAX AREA AND SSI.
&&
.MARINE...CURRENT FORECAST LOOKS ON TRACK WITH NW WINDS AT 10-15 KT
AND SEAS 3 FT NEARSHORE AND AROUND 4 FT OFFSHORE. AREAS OF FOG
WILL LINGER OVER THE WATERS THROUGH NOON WITH IMPROVING
VISIBILITIES OF 2 TO 4 MILES.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
BAKER-COLUMBIA-HAMILTON-SUWANNEE-UNION.
GA...NONE.
AM...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 10 AM EST
THURSDAY FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM
TO 60 NM OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM
TO 60 NM OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO
60 NM OFFSHORE.
&&
SHASHY/PRESNALLHazardous weather outlook, Jan 11, 10:06 AM EST, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1006 AM EST TUE JAN 11 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-121100- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1006 AM EST TUE JAN 11 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...FREEZE WATCH IN EFFECT FOR LATE TONIGHT... THE COMBINATION OF LIGHT WINDS...COOL TEMPERATURES AND ABUNDANT LOW LEVEL MOISTURE WILL MAINTAIN AREAS OF FOG ACROSS THE AREA TODAY. SOME OF THE FOG MAY RESULT IN VISIBILITIES NEAR OR BELOW ONE MILE AT TIMES. A COLD AIRMASS FILTERING INTO THE AREA TONIGHT WITH LESS CLOUD COVER WILL SET THE STAGE FOR TEMPERATURES TO FALL INTO THE UPPER 20S AND LOWER 30S OVER INLAND AREAS AND A LIGHT FREEZE IS EXPECTED EARLY WEDNESDAY MORNING ACROSS INLAND SOUTHEAST GEORGIA AND THE SUWANNEE RIVER VALLEY AND A FREEZE WATCH IS IN EFFECT. NORTHWEST WINDS WILL CONTINUE AROUND 10 MPH THROUGH MOST OF THE NIGHT AND WIND CHILL VALUES WILL FALL INTO THE 20 TO 25 DEGREE RANGE BY EARLY WEDNESDAY MORNING AND A WIND CHILL ADVISORY MAY BE REQUIRED ACROSS NORTHEAST FLORIDA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... BELOW NORMAL TEMPERATURES ARE EXPECTED WEDNESDAY THROUGH SATURDAY MORNING WITH FREEZES POSSIBLE EACH NIGHT. HARD FREEZE CONDITIONS ARE MOST LIKELY THURSDAY MORNING AND AGAIN FRIDAY MORNING. A DRIER AIRMASS WILL SET THE STAGE FOR DANGEROUS FIRE WEATHER CONDITIONS EACH AFTERNOON ACROSS INLAND AREAS WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 2:49 AM EST | Fire Weather Watch | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 12 hr |
| Jan 11, 3:25 AM EST | Small Craft Advisory | JAX | 59 hr | |
| Jan 11, 2:41 PM EST | Red Flag Warning | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 27 hr |
| Jan 11, 3:03 PM EST | Freeze Warning | JAX | Baker, Gilchrist, Nassau, Suwannee, Union | 18 hr |
| Jan 11, 3:03 PM EST | Hard Freeze Watch | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 14 hr |
Nearby
Wind Chill Advisories in Florida, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.